Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi all,

I finished taking Accutane in March of 2005. In August, I started experiencing a lot of hair loss. I can see a lot of hair on my pillow (which was not there before), my towel after a shower (there is the most hair loss here and I can see maybe 30-40 strands after every shower), and whenever I comb my hair I see a lot of it falling out as well. I have been losing it for about 2 months now and I'm starting to notice that it's thinning. I am worried that if this continues to occur, I'm going to have a bald patch on my head. I don't think my hair line is receding, but the top of my head looks thinned out.

I am wondering if there is anything to slow this down or prevent it all together. There is not any baldness or hair thinning in my family, and I'm very sure this is due to Accutane because I haven't had anything traumatic happen. Can I take and supplements or pills to slow this process down? Can I use a certain shampoo or conditioner? Has anyone else experienced the same thing as me?

Please help,

I'm desperate...

Share this post


Link to post
Share on other sites

First of all, just curious, how old are you?

Second, yes, I experienced a lot of hair thinning, though maybe not as bad as you. Mine though became noticable towards the end of my Accutane regimen, and about 2-4 months afterwards. Don't worry, your hair grows in cycles, and may take a while to rid itself of the effects of Accutane, but it should grow back eventually.

What I did in order to combat this is use hair thickening shampoo, take a GNC one-a-day vitamin, and someone told me highlights in your hair thicken it up a bit. Go to a stylist and see what they can do.

Share this post


Link to post
Share on other sites

I had the same sympton. The hair gets better after you drop the medication, but i don't think it gets like it used to be. There are powerful shampoos and stuff on the market, try them.

Share this post


Link to post
Share on other sites

I'm 17 years old. I'm taking fish oil to see if that helps because i've read that it is beneficial. Would a liver flush help at all since accutane affects the liver? How long did it take for your hair to stop falling out and how much time did it take to start to grow back?

Share this post


Link to post
Share on other sites
I'm 17 years old. I'm taking fish oil to see if that helps because i've read that it is beneficial. Would a liver flush help at all since accutane affects the liver? How long did it take for your hair to stop falling out and how much time did it take to start to grow back?

are u male? I know a lot of people that lost their hair by the time they were 19. Take Nioxin I have all my hair but it makes it real thick and healthy. Its real expensive shit though, u have to get it at a salon. My sis is a stylist so I get it at cost.

If the hair loss is from Accutane then it is TEMPORARY. Hair grows in cytcles and the accutane can shock the system confusing the cycles and causing hair shedding.

Share this post


Link to post
Share on other sites

Yes I am a male. I doubt I am losing hair as a hereditary reason. Has anyone else had experience with this? If so, what did you do? Thanks for the replies...they've given me a lot of hope!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×